MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDIA® CLOSED SYSTEM URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER

C.R. BARD INC. (COVINGTON) -1018233 BARDIA® CLOSED SYSTEM URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Model Number 802001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had urinary tract infection that was permanent.Patient spoke previously with another representative who asked about a particular drain bag and could not provide this since it was produced by a competitor.It was noted that the patient could switch over to another supplier who carried them and wanted to continue ordered same supplies.It was unknown if the device contributed to the urinary tract infection at this time and medical intervention is unknown.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient had urinary tract infection that was permanent.Patient previously spoke with another representative and asked about a particular drain bag and the representative could not provide it since it was produced by a competitor.It was unknown if the device contributed to the urinary tract infection at this time and medical intervention is unknown.
 
Additional Manufacturer Narrative
The reported event is inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be due to ¿materials of construction are not biocompatible¿.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The dhr review could not be performed without a lot number.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "directions for use: 1.Wash hands.2.Remove protective cap from drainage tube and connect drainage tube adapter to catheter.3.Fasten drainage bag to bedframe near the foot of the bed.Do not allow bag to touch floor.Important: hang drainage tube in a straight fashion from bedside to drainage bag.If drainage bag is placed even with patient¿s hip, coil tubing alongside patient.Tubing should be draped over patient¿s leg.4.Check that urine is draining into bag.5.To empty bag: a.Remove outlet tube from housing.B.Release clamp and empty bag.C.When bag is empty, return clamp to closed position and replace tube in housing.Note: if specimen is required, see directions for obtaining urine sample.6.Wash hands.7.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Directions for obtaining urine sample: 1.Kink tubing a minimum of 3 inches below sample sleeve until urine is under sample site.2.Swab surface of puncture site with antiseptic wipe.3.Insert needle (21g or smaller) through center of puncture site.Be careful to avoid puncturing opposite side of sample sleeve.4.Remove desired volume of urine.Release kink to permit flow to drainage bag.5.Send specimen to laboratory" h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.

Brand Name
BARDIA® CLOSED SYSTEM URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Common Device Name
URINARY DRAINAGE BAG
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16589962
Report Number1018233-2023-01928
Device Sequence Number2907376
Product Code KNX
UDI-Device Identifier00801741040740
UDI-Public(01)00801741040740
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number802001
Device Catalogue Number802001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown